Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial Wasting on Coumadin - still confused.
Oct 9, 2011

The plastic surgeon at the hospital said that the reason he won't do it on patients is that there are far too many blood vessel's in the face that in addition to bruising a large bump inside the skin can form if by chance it bleeds more then it should.

He stated it could go away the visible large bump that can form on it's own but can also be a problem to take it away, meaning I will have to walk around with a big bump on my face. May even require some minor surgery to remove it with a possible scar remaining on the face.

Are there plastic surgeons that have a case study on file of various cases in how they may administer sculptra injections safely.

The plastic surgeon I spoke too, refuses to do so and says he will not take the risk and I will have to get off coumadin.

So based on your response, are you saying that there are ways to apply the injections totally safely with " no risks complications at all with any excessive internal bleeding in the face " or is there some risks even when applying it safely which one should be aware off.

Can you support your claims with other plastic surgeons who agree that there are other safe methods of applying the injections with no risks or complications occurring guaranteed.

There has to be some case studies on file some where, where there is supporting evidence that there is procedures that are safe when injecting sculptra and if I can find it would be helpful because then I could present this to the doctor for his review.

If the plastic surgeon is so insistent on me getting off and him not risking complications

Response from Dr. Pierone

This was a follow-up question that speaks to question of safety of Sculptra in patient on blood thinners, specifically Coumadin.

Most plastic surgeons do surgery and would not operate on someone on Coumadin. Facial fillers are different than surgery and can be performed in patients on blood thinners, although one can count on more bruising. A large bump inside the skin related to blood is called a hematoma or internal bruise. The blood reabsorbs over time.

I don't know how to say it more plainly than this. It is safe to inject Sculptra when Coumadin is on board. There will be bruising, but the bleeding does stop and I have used Sculptra and other fillers in patients on blood thinners many times.

If you are looking for a guarantee that there will be no additional risks or complications then you are in fantasy land, there are no guarantees in medical care, simply a balancing of potential risks versus potential benefit.

Good luck!



Previous
bio alcamid infection prevention during dental procedures
Next
facial wasting cause and treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement